Facebook Pixel
EmpowHER Guest

Does this just sound like weight loss hormones or should I be concerned?

By Anonymous August 9, 2012 - 11:02am
Rate This

Hi - I'm 29 and over the past month, I put on a few lbs and have been cutting back to lose them; right now I weigh about 133lbs, but I was up to 139lbs. It's been a lot easier to put on weight since I've been on birth control (I weighed 110lbs before I started taking it - I do account for about 10-15lbs of that in breast/hip/butt growth, so I'm not going crazy with weight loss).

I've been on loestrin for 2 years now, and I haven't had a regular period since I've been on the pill until recently. Before I went on birth control I'd have debilitating cramps on the first day, a really heavy flow until the third day, and it would last exactly 7 days. I'm still on a period that started July 28th, so almost 2 weeks now. It's dark colored, a lighter flow, but still enough that I need a panty liner, and I have clotting.

I also have occasional menstrual migraines. This time around, I had a very nasty one: I had an aura and was unable to see out of my left eye prior to the headache. I took advil, drank hot tea, and slept it off.

I did not take any medication other than birth control and what I took for the migraine. I don't have any cramping or discomfort. I was moody the week before.

Add a Comment4 Comments


Hello Anonymous,

Weight changes may be a result of taking loestrin and your eating habits, as you have mentioned.

A bigger concern is the temporary loss of vision and menstruating for two weeks. Make an appointment to be evaluated by your physician.


August 10, 2012 - 5:19pm

Hello Anonymous,

The current prolonged period and migraine that caused temporary loss of vision are of concern in addition to the 23 lb weight gain.

Make an appointment with your physician. Blood tests need to be done to check for anemia because of prolonged vaginal bleeding and to determine why you are bleeding for so long. Checking thyroid levels might shed light on your weight gain.

Medical intervention may be necessary to control your migraine headaches.

Please keep us updated.


August 9, 2012 - 4:14pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

:) Thank you for the reply, Maryann.

I do want to clarify that I didn't gain all 23lbs at once. I gained 10-15lbs in the first year of taking loestrin as I developed hips and my butt and breasts got bigger. My physician told me that was typical. It was only the past month or so where I put on an extra 14lbs, and I lost 6lbs of that by changing my eating habits.

August 9, 2012 - 5:41pm
EmpowHER Guest

I'm 28, not 29. I mistyped. :) Not a huge difference, but I like to be accurate.

August 9, 2012 - 11:05am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!